Texas, 2005Flash Flooding and Hail in Texas, March 19, 2005
March 19, 2005 · NWS EWX · 4 events in 2 counties and zones
2 flash flood, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 3:25 PM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 3:25 PM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CST SAT MAR 19 2005
.DISCUSSION...
STRONG CONVECTION CONTINUING TO DEVELOP THIS AFTN ALONG A WEAK BUT SIGNIFICANT
E-W FRONTAL BOUNDARY ACROSS THE HILL COUNTRY WITH A FAIRLY VIGOROUS S/W PUNCHING
INTO WEST TEXAS. ALSO SEEING SCT CONVECTION FIRING IN THE JUICY AMS OVER THE
COASTAL PLAINS TO OUR SOUTH WHICH WILL BE FEEDING INTO THE ERN CWA THIS EVENING
WHERE THE FRONTAL BOUNDARY WILL BE. THIS WILL LIKELY RESULT IN A MORE ORGANIZED
MCS OVER THE ERN COUNTIES THIS EVENING THEN EXITING TO THE EAST WITH THE UPPER
S/W TROF BY MIDNIGHT. STILL LOOKS TO BE A PRIMARY THREAT OF LARGE HAIL...AND
PSBL DAMAGING WINDS...HOWEVER ANVIL BLOW OFF HAS SLOWED THE AFTN HEATING OVER
THE NE COUNTIES. THERE COULD ALSO BE LOCALIZED HEAVY RAIN AMOUNTS THRU THE
EVENING HOURS AS THE DEVELOPING MCS ENCOUNTERS BETTER INFLOW OVER THE EASTERN
THIRD OF THE CWA AND WILL POST A SHORT DURATION FFA THRU MIDNIGHT.
OTHERWISE A FAST ZONAL FLOW TO PREVAIL WITH FORECAST MOSTLY DRY...HOWEVER
A S/W SKIRTING JUST TO THE NORTH MONDAY WILL REQUIRE SOME LOW POPS IN THE
NORTHEAST COUNTIES. A DEVELOPING LONG WAVE TROF TO OUR WEST LATE IN THE
WEEK WILL RESULT IN DEEPER GULF MOISTURE AND THE NEED FOR SLGT CHC/CHC POPS
WEST/EAST ACROSS THE CWA FOR LATE FRIDAY/SATURDAY...CLEARING SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 56 77 60 79 / 60 10 10 10
AUSTIN BERGSTROM INTL AIRPORT 51 81 57 79 / 60 10 10 10
DEL RIO INTL AIRPORT 56 86 57 84 / 10 10 10 0
SAN ANTONIO INTL AIRPORT 57 80 60 81 / 50 10 10 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH 053 UNTIL 03Z AND FLASH FLOOD WATCH EASTERN CWA
THRU 06Z.
&&
01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CST SAT MAR 19 2005
TXZ171>173-183>194-202>209-217>225-228-201100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
515 AM CST SAT MAR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A
CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING.
SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES
CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY
THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A
HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG
AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON
AND EVENING. SOME OF THE STORMS COULD BE STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 19, 6:23 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BASTROP 30.11N 97.31W
03/19/2005 1.75 INCH BASTROP TX LAW ENFORCEMENT
ALUM CREEK ROAD.
&&
DCLocal storm report, Mar 19, 7:10 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL AUSTIN 30.31N 97.75W
03/19/2005 0.75 INCH TRAVIS TX TRAINED SPOTTER
HIGHWAY 183 AND BOLM ROAD.
0500 PM FLASH FLOOD AUSTIN 30.31N 97.75W
03/19/2005 TRAVIS TX TRAINED SPOTTER
HIGHWAY 183 AND BOLM ROAD. RAPIDLY FLOWING WATER ACROSS
LOW WATER CROSSINGS.
&&
DCLocal storm report, Mar 19, 7:50 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SAN ANTONIO 29.46N 98.51W
03/19/2005 1.00 INCH BEXAR TX OTHER FEDERAL
KELLY WEATHER OBSERVER.
&&
DCLocal storm report, Mar 19, 7:54 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR HAIL TIME
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL SAN ANTONIO 29.46N 98.51W
03/19/2005 1.00 INCH BEXAR TX OTHER FEDERAL
KELLY WEATHER OBSERVER.
DCLocal storm report, Mar 19, 8:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 S MOULTON 29.54N 97.15W
03/19/2005 1.75 INCH LAVACA TX PUBLIC
&&
DCLocal storm report, Mar 19, 8:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD HOCHHEIM 29.32N 97.30W
03/19/2005 DEWITT TX LAW ENFORCEMENT
TWO INCHES OF RAIN PER HOUR. WATER OVER THE ROAD.
0840 PM FLASH FLOOD HOCHHEIM 29.32N 97.30W
03/19/2005 DEWITT TX AMATEUR RADIO
FOUR TO FIVE INCHES OF WATER OVER THE ROAD AT THE
DEWITT/GONZALES/LAVACA COUNTY LINE.
&&
DCFlash Flood, Karnes
- When
- March 19, 9:00 PM CST to 10:30 PM CST
- Where
- Karnes County, Helena
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.950, -97.817
Heavy rainfall from slow-moving thunderstorms in DeWitt and Gonzales Counties spilled westward into Karnes County near 2100 CST. Between 1 and 2 inches fell over the eastern part of the county, with heaviest amounts near 3 inches between Helena and Gillett. Flash flooding briefly closed FM887 and SH119 near Gillett.
Flash Flood, Lavaca
- When
- March 19, 9:00 PM CST to 11:00 PM CST
- Where
- Lavaca County, Halletsville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.450, -96.950
Slow-moving thunderstorms in DeWitt and Gonzales Counties spread eastward into Lavaca County, producing a general 2 inch rain over the western half of the county. Highest totals were nearly 4 inches between Hallettsville and Yoakum. Flash flood developed briefly, closing SH77 and SH90 in the Hallettsville area.
Hail, Lavaca
- When
- March 19, 9:20 PM CST to 9:30 PM CST
- Where
- Lavaca County, Halletsville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.450, -96.950
Hail, Lavaca
- When
- March 19, 9:45 PM CST to 9:50 PM CST
- Where
- Lavaca County, Moulton
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.583, -97.150
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, March 19, 20051 death · 1 event
- Hail and Damaging Winds in Texas, March 19, 2005$232,000 · 2 in hail · 17 events
- Hail and Damaging Wind in Texas, March 19, 2005$200,000 · 1.75 in hail · 2 events
- High Wind in Oregon, March 19 to 20, 200584 kt wind · 12 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20051.75 in hail · 9 events
- Winter Weather in Colorado, March 19 to 21, 20057 events
- Winter Storm in Wisconsin, March 19, 20055 events
- Hail in Texas, March 19, 20051 in hail · 5 events
- Debris Flow and Heavy Rain in California, March 19 to 20, 20054 events
- Winter Weather in Utah, March 19 to 21, 20053 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 19, 20053 events
- Heavy Snow in Michigan, March 19, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441464, 5441465, 5441466, 5441467.